# SDR CA140505017

- Difficulty date: May 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 7,694 hours
- Engine: Rotax ROTAX912F3
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Condition: Broken
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

(CAN) AFTER TOUCHDOWN PILOTS NOTICE ERRATIC ENGINE INDICATIONS.  DURING THEIR COCKPIT MANAGEMENT THE STUDENT NOTICE SMOKE FROM THE COWLING. THE PILOTS NOTIFIED TOWER AND EVACUATED THE ACFT AT WHICH TIME THEY SAW FLAMES FROM THE BOTTOM COWLING.  THE PORTABLE EXTINGUISHER WAS USED TO EXTINGUISH THE FIRE.  INITIAL INVESTIGATION SHOWS A BROKEN RT AFT EXHAUST PIPE MELTING THE PLASTIC COOLANT BOTTLE AND PLASTIC SHEETING ON CONTROL CABLE WHICH MAY HAVE BEEN BURNING AT THE TIME OF THE INCIDENT.
